I had been on Lunesta for many years and it never helped but my doctor insisted that I continue taking it. These headaches have migraine intensity but aren't migraines. Are the headaches possibly connected to the discontinuing of the Lunesta? I was on 3mg.
This med is a sleeping pill mainly. Withdrawal can cause severe headaches as this med itself works by depressing your nerve firings. So when you try to wean off from this med, your nerve firings cannot be suppressed which can trigger off the headaches.
I would talk to your pharmacist. They can offer very helpful information. Or your doctor too, but pharmacists know far more about medications. Some medications you absolutely should not suddenly go off of them or they can cause serious harm. However, if it is not harmful, you can wean off more gradually or perhaps you can shorten the time to wean off of it by experiencing horrible headaches. I would want more gradual, myself, but I think that you need more information. I hope that you will feel better very soon. Horrible headaches are the worst.
- Lunesta Information for Consumers
- Lunesta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lunesta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Sep 2011 • 2 answers
Updated 15 Jul 2016 • 1 answer
Updated 18 Aug 2017 • 1 answer
Updated 10 Dec 2017 • 2 answers
Updated 12 Sep 2018 • 1 answer